Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 2, 2010, 2:58 PM CST for 16 counties in Florida; 5 counties in Alabama; 26 counties in Georgia. It took effect at Jan 3, 2010, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2010, 2:58 PM CST (20:58 UTC)
- In effect from
- Jan 3, 2010, 9:00 AM CST
- Expired
- Jan 3, 2010, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS82 KTAE 022058 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EST SAT JAN 2 2010 ...A RED FLAG WARNING IN EFFECT FOR ALL ZONES FROM SUNDAY MORNING UNTIL SUNDAY AFTERNOON DUE TO LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA... THE FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR EXPECTED LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY... .DISCUSSION...DRIER AIR HAS BEGUN TO FILTER INTO THE SOUTH THIS AFTERNOON...WITH THE DRIEST AIR SURGING INTO THE REGION BY SUNDAY. DEW POINTS WILL PLUMMET INTO THE SINGLE DIGITS AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE TEENS ACROSS THE REGION ON SUNDAY...WITH MUCH OF THE SAME CONDITIONS ON MONDAY. LONG DURATIONS OF THESE VERY LOW RELATIVE HUMIDITIES HAVE PROMPTED A RED FLAG WARNING FOR ALL COUNTIES IN THE REGION ON SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY. THIS DRY AIR SHOULD STICK AROUND ALL WEEK LEADING TO THE POSSIBILITY OF RED FLAG CONCERNS EVERY DAY THIS WEEK. FLZ007>016-018-019-026>029-034-031230- /O.CAN.KTAE.FW.W.0001.000000T0000Z-100103T0000Z/ /O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/ /O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/ /O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE-DIXIE- 358 PM EST SAT JAN 2 2010 /258 PM CST SAT JAN 2 2010/ ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ017-031230- /O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/ /O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/ /O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/ /O.EXT.KTAE.FW.W.0001.000000T0000Z-100102T2100Z/ LEON- 358 PM EST SAT JAN 2 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-GAZ120>131-142>148-155>161-031230- /O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/ /O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/ /O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 358 PM EST SAT JAN 2 2010 /258 PM CST SAT JAN 2 2010/ ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ M BARRY
2 follow-up statements
436 WWUS82 KTAE 030953 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 453 AM EST SUN JAN 3 2010 ...A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND FLORIDA BIG BEND FROM LATE THIS MORNING UNTIL THIS EVENING DUE TO LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR EXPECTED LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY... .DISCUSSION...DEW POINTS WILL PLUMMET INTO THE SINGLE DIGITS AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE UPPER TEENS TO LOWER 20S ACROSS THE REGION TODAY...WITH MUCH OF THE SAME CONDITIONS ON MONDAY. LONG DURATIONS OF THESE VERY LOW RELATIVE HUMIDITIES HAVE PROMPTED A RED FLAG WARNING FOR ALL COUNTIES IN THE REGION TODAY...AND A FIRE WEATHER WATCH FOR MONDAY. THIS DRY AIR SHOULD STICK AROUND AT LEAST THROUGH WEDNESDAY. A REINFORCEMENT OF DRY AIR WILL ARRIVE BEHIND A COLD FRONT FRIDAY INTO NEXT WEEKEND. ALZ065>069-GAZ120>131-142>148-155>161-032030- /O.EXT.KTAE.FW.W.0002.100103T1700Z-100104T0000Z/ /O.EXT.KTAE.FW.A.0002.100104T1700Z-100105T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 453 AM EST SUN JAN 3 2010 /353 AM CST SUN JAN 3 2010/ ...RED FLAG WARNING NOW IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>019-026>029-034-032030- /O.EXT.KTAE.FW.W.0002.100103T1500Z-100104T0100Z/ /O.EXT.KTAE.FW.A.0002.100104T1500Z-100105T0100Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 453 AM EST SUN JAN 3 2010 /353 AM CST SUN JAN 3 2010/ ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BARRY
333 WWUS82 KTAE 031957 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EST SUN JAN 3 2010 ...THE RED FLAG WARNING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR THIS AFTERNOON HAS BEEN CANCELLED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE FLORIDA PANHANDLE AND BIG BEND THROUGH SUNSET DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING IS NOW IN EFFECT FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND BIG BEND FROM MONDAY MORNING UNTIL EARLY MONDAY EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...THE RED FLAG WARNING REMAINS IN EFFECT THROUGH SUNSET FOR ALL FLORIDA COUNTIES...BUT HAS BEEN CANCELLED FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA AS DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT WILL BE LESS THAN FOUR HOURS. THE COLD AND VERY DRY AIR MASS WILL LINGER THROUGH WEDNESDAY WITH RED FLAG CONDITIONS EXPECTED. ALZ065>069-GAZ120>131-142>148-155>161-041230- /O.CAN.KTAE.FW.W.0002.000000T0000Z-100104T0000Z/ /O.UPG.KTAE.FW.A.0002.100104T1700Z-100105T0000Z/ /O.NEW.KTAE.FW.W.0003.100104T1700Z-100104T2100Z/ /O.NEW.KTAE.FW.A.0003.100105T1800Z-100105T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 257 PM EST SUN JAN 3 2010 /157 PM CST SUN JAN 3 2010/ ...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TO 4 PM EST /3 PM CST/ MONDAY... ...A FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... ...THE RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 4 PM EST /3 PM CST/ MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>019-026>029-034-041230- /O.UPG.KTAE.FW.A.0002.100104T1500Z-100105T0100Z/ /O.NEW.KTAE.FW.W.0003.100104T1500Z-100105T0100Z/ /O.NEW.KTAE.FW.A.0003.100105T1600Z-100106T0100Z/ /O.EXT.KTAE.FW.W.0002.000000T0000Z-100103T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 257 PM EST SUN JAN 3 2010 /157 PM CST SUN JAN 3 2010/ ...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM EST /9 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 2:45 PM CST, 13 minutes earlier.
Area forecast discussion, Jan 2, 2:45 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EST SAT JAN 2 2010
...LITTLE CHANGE TO REPORT AS THE WELL ADVERTISED VERY COLD PATTERN
IS SETTING UP WITH MULTIPLE HARD FREEZES POSSIBLE BEGINNING TONIGHT
AND CONTINUING THROUGH AT LEAST WEDNESDAY MORNING...
.SYNOPSIS...AS WAS EXPECTED...WE BEGAN WITH A CLEAR AND COLD START
ACROSS THE CWA THIS MORNING...AND IT APPEARS THAT THE FCST OF A
LIGHT FREEZE WHICH WAS ISSUED LAST NIGHT...WAS JUST ABLE TO MEET THE
NECESSARY DURATION REQUIREMENTS ACROSS A GOOD PORTION OF SE AL AND
SW AND SC GA BY A HAIR. OVER THE FLORIDA BIG BEND AND PANHANDLE...
MANY SITES STAYED ABOVE THE FREEZING MARK...WITH THE TLH AIRPORT
JUST HITTING A LOW OF 32. PERRY (40J)...ON THE OTHER HAND DID DROP
TO 30 AND APPEARS TO HAVE JUST MADE THE 2 HR DURATION LIGHT FREEZE
REQUIREMENT...AND EVEN CROSS CITY (CTY) DID BRIEFLY DIP TO 30...BUT
DID NOT QUITE REMAIN COLD FOR LONG ENOUGH TO VERIFY. OVER THE COASTAL
WATERS...WINDS ARE NOW AT SCEC LEVELS AND SHOULD REMAIN THERE
TONIGHT.
&&
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...ALTHOUGH IT MAY END
UP BEING A VERY CLOSE CALL WITH NOT THE MOST IDEAL SFC RIDGE
POSITION OR 850 MB TEMPS FROM EITHER THE GFS OR ECMWF...HAVE DECIDED
TO STICK WITH A LOW END HARD FREEZE WARNING FOR THE INTERIOR
TONIGHT...WITH A LIGHT FREEZE NEAR THE COAST. ALTHOUGH WINDS ARE
EXPECTED TO BE FAIRLY LIGHT..IF THE LOW TEMPERATURES DO DROP INTO
THE MID 20S AS EXPECTED...WIND CHILLS COULD FALL INTO THE LOWER 20S
OR PERHAPS EVEN A FEW DEGREES LOWER IN SOME LOCATIONS. BOTH SUNDAY
AND MONDAY SHOULD BE MOSTLY SUNNY AND VERY CHILLY DAYS FOR THIS OR
ANY TIME OF YEAR WITH HIGHS NOT EXPECTED TO GET OUT OF THE 40S EACH
DAY. THIS SHOULD SET THE STAGE FOR ADDITIONAL HARD FREEZES WHICH ARE
CURRENTLY TRENDING EVEN COLDER THAN TONIGHT. TUESDAY MORNING COULD
BE ESPECIALLY COLD WITH LOWS POSSIBLY REACHING THE UPPER TEENS TO
AROUND 20 OVER MUCH OF THE INTERIOR AND EVEN DOWN TO THE MID 20S
NEAR THE COAST (WHICH WOULD LIKELY BE THE FIRST HARD FREEZE OF THE
SEASON TO AFFECT THESE LOCATIONS. FOR REFERENCE...THE PREVIOUS SHIFT
INCLUDED SELECTED RECORD LOW TEMPERATURES FOR THE NEXT FEW NIGHTS
BEGINNING ON TUESDAY MORNING WHICH COULD BE POSSIBLY BE IN
JEOPARDY.
SELECTED RECORD LOW TEMPS FOR JANUARY 3RD-5TH ARE INCLUDED BELOW.
1/3 1/4 1/5
TALLAHASSEE 15 IN 1928 18 IN 1928 19 IN 2002
APALACHICOLA 20 IN 1979 26 IN 2002 27 IN 2002
PANAMA CITY 16 IN 1984 19 IN 1979 27 IN 1976
ALBANY 16 IN 1979 16 IN 1979 19 IN 2002
.LONG TERM...MON NIGHT THROUGH SAT.
THE 02/00Z GFS AND GEFS AS WELL AS THE 01/12Z EURO CONTINUE TO
DEPICT A HIGHLY AMPLIFIED PATTERN ALOFT...WITH A RIDGE AXIS NEAR THE
PACIFIC COAST AND TROUGH AXIS ALONG THE ATLANTIC SEABOARD MON NIGHT
AND TUE. POTENT SHORT WAVE ENERGY DIVING FROM SOUTH CENTRAL CANADA
WED WILL REAMPLIFY THE LONG WAVE TROUGH OVER THE EASTERN 2/3 OF THE
NATION THROUGH THE UPCOMING WEEKEND.
BOTH THE GFS AND GEFS SHOW THE ARCTIC SURFACE RIDGE FROM MN
SOUTHWARD TO TX TUE MORNING...THEN WEAKENING AS IT GRADUALLY SHIFTS
EASTWARD ACROSS THE OH/TN VALLEYS AND SOUTHEAST TUE NIGHT AND WED.
WITH THE DRY AIR MASS IN PLACE AND NORTHWESTERLY FLOW ALOFT...HARD
FREEZES ARE A GOOD BET MON AND TUE NIGHT AREAWIDE (NEAR RECORD COLD
FOR SOME LOCALES)...AND WED NIGHT FOR THE EASTERN CWA. THE 02/00Z
MEX MIN TEMP WED MORNING FOR TLH IS 10. NOT CONFIDENT TO FORECAST
THAT LOW...AND WILL STICK WITH THE GRIDDED MOS FOR TEMPS. WITH THE
SURFACE RIDGE FINALLY SLIDING EAST DURING THE DAY ON WED...EAST TO
SOUTHEAST FLOW WILL ALLOW TEMPS TO MODERATE...BUT REMAIN AT LEAST 10
DEGREES BELOW NORMAL. LOW PRESSURE DEVELOPING OVER THE CENTRAL
PLAINS WED MORNING TREKS EAST ACROSS THE MIDDLE MS VALLEY AND OH
VALLEY...REACHING THE MID-ATLANTIC COAST THU NIGHT WITH ITS TRAILING
COLD FRONT SWEEPING EAST THROUGH THE CWA. MOST OF THE LIFT AND
MOISTURE WILL THIS LATE WEEK SYSTEM WILL PASS JUST NORTH OF THE CWA.
THE EURO AND GFS INDICATE A SECOND AREA OF LIFT AND MOISTURE
DEVELOPING OVER THE NORTHERN AND WESTERN GULF ON THE TAIL END OF THE
SURFACE BOUNDARY. QPF WITH THIS SYSTEM SHOULD BE LIGHT AND RELEGATED
TO THE MARINE AREA. BIG QUESTION IS PRECIP TYPE...AND EXACT TIMING
WILL DETERMINE WHETHER IT'S LIQUID OR A WINTRY MIX. DUE TO
UNCERTAINTY THIS FAR OUT INTO THE EXTENDED PERIOD...WILL KEEP POPS
20 PERCENT OR LESS. IN THE WAKE OF THIS SYSTEM...A STRONGER DOME
(1048 MB) OF ARCTIC HIGH PRESSURE PLUNGES SOUTH INTO THE PLAINS FOR
THU AND FRI BEFORE WEAKENING AS IT MOVES EAST OF THE MS VALLEY...
USHERING IN COLDER AND MUCH DRIER AIR FOR THE WEEKEND.
&&
.MARINE...AS MENTIONED ABOVE...DURING THE NEXT COUPLE OF DAYS...
CONDITIONS ARE LIKELY TO BE DIURNALLY DRIVEN WITH SCEC CONDITIONS
AT NIGHT...THEN DROPPING JUST BELOW DURING THE DAY. THEREAFTER...WE
MAY SEE A PROLONGED PERIOD OF CAUTIONARY TO POSSIBLE ADVISORY LEVEL
CONDITIONS ENTER INTO THE PICTURE FROM MONDAY INTO EARLY WEDNESDAY
MORNING DEPENDING ON HOW STRONG THE PRESSURE GRADIENT BECOMES.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE
WEEKEND WITH A FEW HIGH CIRRUS CLOUDS FILTERING INTO THE REGION BY
SUNDAY. GUSTY N-NW WINDS ARE CURRENTLY MIXING DOWN TO THE SFC AT
ALL TERMINALS...AND CAN BE EXPECTED TO PERSIST UNTIL DUSK. WIND
SHEAR SHOULD NOT BE A PROBLEM WITH THESE GUSTS. WINDS SHOULD DROP
OFF SIGNIFICANTLY AND BECOME LIGHT BY THE EVENING.
&&
.FIRE WX...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 00Z THIS
EVENING FOR ALL FLORIDA ZONES DUE TO RELATIVE HUMIDITIES FALLING
BELOW 35 PERCENT FOR LONG DURATIONS. FOR THE REST OF THE WEEKEND...
DEW POINTS ARE EXPECTED TO NOSE DIVE INTO THE SINGLE DIGITS DURING
THE DAY ON SUNDAY. THESE LOW DEW POINTS COUPLED WITH TEMPERATURES
BARELY CLIMBING INTO THE MID 40S ACROSS THE REGION WILL PRODUCE LONG
DURATIONS OF VERY LOW RELATIVE HUMIDITIES ACROSS THE ENTIRE REGION.
RELATIVE HUMIDITY VALUES ARE PROJECTED TO FALL INTO THE TEENS ON
SUNDAY AND LOW 20S ACROSS THE REGION ON MONDAY. THEREFORE...A RED
FLAG WARNING WILL BE ISSUED FOR SUNDAY FROM MID MORNING THROUGH
EARLY EVENING...AND A FIRE WEATHER WATCH WILL BE ISSUED FOR MONDAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 24 46 23 45 20 / 00 00 00 00 00
PANAMA CITY 28 47 28 45 25 / 00 00 00 00 00
DOTHAN 27 45 24 41 17 / 00 00 00 00 00
ALBANY 24 46 24 40 17 / 00 00 00 00 00
VALDOSTA 24 46 22 44 19 / 00 00 00 00 00
CROSS CITY 23 48 23 46 22 / 00 00 00 00 00
APALACHICOLA 30 47 29 47 26 / 00 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 9 AM TO 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
HARD FREEZE WARNING FROM 3 AM TO 7 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...RED FLAG WARNING FROM 10 AM TO 7 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
HARD FREEZE WARNING FROM 4 AM TO 8 AM EST SUNDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS
...CALHOUN... CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...RED FLAG WARNING FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM
CST/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
HARD FREEZE WARNING FROM 4 AM EST /3 AM CST/ TO 8 AM EST
/7 AM CST/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING UNTIL 4 PM EST TODAY FOR LEON COUNTY.
GM...NONE.
&&
AVIATION/FIRE WX...MBARRY/DUVAL
PUBLIC/MARINE...GOULD/FOURNIER
LONG TERM...JAMSKIHazardous weather outlook, Jan 2, 4:50 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EST SAT JAN 2 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EST SAT JAN 2 2010 /450 AM CST SAT JAN 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. ...A HARD FREEZE IS POSSIBLE TONIGHT AND FOR THE NEXT SEVERAL NIGHTS AFTER THAT... .DAY ONE...TODAY AND TONIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. WINDS AND SEAS ARE FORECAST TO SUBSIDE BELOW CRITERIA LATER THIS MORNING. VERY DRY AIR IN PLACE WILL ENHANCE THE SPREAD OF ANY WILDFIRES. A BRIEF BUT WIDESPREAD LIGHT FREEZE THIS MORNING WILL BE TRUMPED BY EVEN COLDER TEMPERATURES TONIGHT. A WIDESPREAD HARD FREEZE IS POSSIBLE. TOTAL FREEZE DURATIONS WILL RANGE FROM AROUND 12 HOURS IN THE NORMALLY COLDEST RURAL AREAS TO ABOUT 4 TO 6 HOURS NEAR THE COAST AND URBAN AREAS SUCH AS CENTRAL TALLAHASSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... VERY COLD CONDITIONS WILL CONTINUE TO GRIP THE REGION FOR MUCH OF THE WEEK. HARD FREEZES ARE FORECAST FOR EACH NIGHT FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THE COLDEST NIGHTS WILL BE MONDAY AND TUESDAY NIGHTS WHEN MINIMUM TEMPERATURES ARE FORECAST TO DROP INTO THE UPPER TEENS ACROSS MOST INLAND AREAS. ALTHOUGH IT WILL NOT BE QUITE AS COLD...SUB- FREEZING TEMPERATURES WILL CONTINUE IMPACT THE REGION THURSDAY NIGHT AS WELL. OFFSHORE WINDS WILL BE ELEVATED AT CAUTIONARY OR ADVISORY LEVELS FROM MONDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:47 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
| Jan 1, 10:22 PM CST | Small Craft Advisory | TAE | 346 days | |
| Jan 2, 5:00 AM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 9 hr |
| Jan 2, 2:06 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 2 hr |
| Jan 2, 2:58 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Jan 2, 4:13 PM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
Nearby
Red Flag Warnings in Georgia, 2010Red Flag Warnings in Florida, 2010Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.